Has anyone experienced muscle twitches in their calves. I have always been a worrier and it caught up with me about 1 1/2 years ago. I had a melt down, heart rate went up, and insomnia set in. After taking 25 mg of Elavil for 6 months to help me sleep, the Dr. switched me to 0.250 mg of Xanax so I Could have surgery for a sports injury. I took the Xanax for about 6 weeks and when I started coming off it, I noticed the bottoms of my feet felt numb. Dr. did b-12 test and everything checked out okay. Diagnosed with high anxiety so I tried Buspar for about a month, but didn't work. After trying Lexapro, the numbness subsided but I immediately started muscle twitching mostly in the right calve. I don't know if the anxiety is causing it, the medicines might have caused it or what. I've been off the Lexapro for 1 month and the twitches are still there although not as many. I've noticed that when i'm stressed the twitches have moved to other parts of the body briefly. My Dr. says don't worry about them and stay on the Lexapro. I need some reassurring that some people with anxiety do have this problem. I constantly worry that I have a terrible disease and may be dyeing. My pastor died of ALS and I get freak out that I may have this, but there is no way I'm going to a neurologist to have the tests run. My nerves couldn't handle it, plus there is nothing that could be done anyway. This is all my fear, no Dr. has reccommended a neurologist. I have had the twitches for about 11 months so I keep telling myself if I had something like ALS, MS, etc., some other symptoms would be present by now. Any advice you guys and gals could give would be greatly appreciated. Thanks.
I get them alright, they keep moving and occasionnally affect my calf. They are part of my symptoms shifting and they are related to the level of anxiety. They will definitly come and go with the drug changes as the control of anxiety changes.
WW. This an extremely common problem with people who had relatives with the likes of ALS. A freind of mine had his father died from ALS and he used to have them big time. He wasted thousands in investigations and they all came OK. Your doctor is right, as long as you keep worry about it, it will stick around. try to ignore it. Good luck
I started getting a twitch in my thumb about a year ago and it happened during a very stressfull time in my life. Then the stress went away and so did the twitch. About 3 months ago I started taking lexapro and I was going threw some really tuff times and a twitch started in my eye lid. Then it was all over my body. I stopped taking lexapro. I was really freaked out but then I noticed the more my stress went away the more the twitches did also. The research ive done shows twitches being a symptom off stress and anxiety. Go to a search site and type in STRESS AND TWITCHING I think it will help. Take Care
I have twitches all the time. I get them in my legs, arms, chest, etc. I don't want to use the word siezures becuase although they are called as such by many doctors they are more of muscle spasms. It is only natural to have these with panic attack, because your body goes into a defense with just the slightest of anxiety and causes the muscles to tighten up. The result is twitching and pains. This sort of thing will move all over your body and you should not worry about it. When I first got them in the chest, it excited me at first, then I calmed down and paid attention to them and could see that they were the muscles on the outside of the rib cage. Another problem people can cause themselves is when they have had chest pains, they tend to hold their hand over their chest. They don't realize that they are actually pushing in on their chest and in between the ribs in expectation of chest pains. This can cause the ribs to spread which can cause chest discomfort and muscle twitches, pains, etc. Again, not something to worry about, just something you can subconcoiusly do to yourself. Ignore the twiching, you don't have anything except fear of having something. Just say, there it goes again, twitch, twitch, twitch. Just when you finally except this, your mind will say, "Ah Hah, on to me again, got to change to a new symptom to get a response again". Your mind is just playing tricks on you. It can only effect you if you let it. You can't control the symptoms, but you can control the false fears of dying. Be as Strong as you can and get in control of your fears. Luck with this, you can do it. Chin up
I have them to especially in my legs, but I also get them in other parts of my body. I suffer from stress and anxiety so I think that is part of the problem. Sometimes I wonder if I have restless leg syndrome, which is another subject on this board. It appears to be a rather common problem.
I will say one thing, I was on Zoloft an anti depressant and after a few months it got much worse. I quit the zoloft and it went back to where it was before. I think if you have it to some extent, medications especially anti depressants or anxiety drugs can make it worse.
I was on an extremely low dose of Zoloft for about 6 months (12.5 mg - 25mg) and when I got off of it (several months ago) I started experiencing weird twitching in my eyebrows. Very, very strange. I could see the twitching in the mirror. I thought I was going to go crazy. I would also get this strange "rush" of energy in my shoulders... don't know how else to describe it. I never had either of these problems in my life until withdrawing from the medication. I titrated off the medication for several months because I wanted to avoid withdrawal symptoms, but I still experienced problems for about 8 weeks.
I saw a D.O. (doctor of osteopathy) and he prescribed some homeopathic remedies to flush out my system. I used those for about a week. All that weird twitching seemed to go away after that.
I'm not a big fan of medication. I didn't want to take it, but at the time felt like I had no choice. I've had much better results with biofeedback and neurofeedback. (See the nail biting thread for information about my experiences with that.)